Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 27, 2007, 3:37 PM MST for Cochise County, Santa Cruz County, Arizona. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 3:37 PM MST (22:37 UTC)
- Expired
- Jul 27, 2007, 5:00 PM MST
- In force
- 83 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Cochise County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 54 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 272240 FFWTWC AZC003-023-280000- /X.NEW.KTWC.FF.W.0019.070727T2237Z-070728T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 337 PM MST FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITIES OF...SIERRA VISTA...BISBEE... EASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 500 PM MST * AT 332 PM MST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM AN EARLIER SERIES OF STORMS THAT MOVED THROUGH THE AREA AND NOW A SECOND ROUND OF STORMS ARE MOVING INTO THE AREA. THIS NEW SET OF STORMS ARE 6 MILES EAST OF SIERRA VISTA...MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALOMINAS AND JUNCTION OF HIGHWAYS 80 AND 90. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3134 11059 3134 10985 3168 10995 3171 11062 $$ WEATHER.GOV/TUCSON ELSLAGER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:00 PM MST, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 27, 2:00 PM MST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI JUL 27 2007 .SYNOPSIS...HIGH PRESSURE CENTERED NORTH OF THE AREA WILL STEER A SERIES OF UPPER LEVELS DISTURBANCES WEST FROM THE SOUTHERN PLAINS. THESE DISTURBANCES...COUPLED WITH REINFORCING MOISTURE MOVING UP THE GULF OF CALIFORNIA...SHOULD LEAD TO A PARTICULARLY ACTIVE MONSOON PATTERN AGAIN THIS WEEKEND. && .DISCUSSION...SCATTERED THUNDERSTORM ACTIVITY THIS AFTERNOON HAS MOSTLY BE NEAR THE HIGHER TERRAIN BUT ACTION HAS STARTED IN THE VALLEYS. MOVEMENT OF THESE STORMS HAS BEEN RATHER SQUIRRLY GIVEN THE LIGHT STEERING FLOW. THESE STORMS LIKELY ARE MOVING WHERE THEY CAN FIND SOME DEEPER MOISTURE...SORT OF LIKE PLAYING THE PACMAN ARCADE GAME. THE MORNING SOUNDING SHOWED LITTLE STEERING FLOW IN THE COLUMN UP TO 20K. BELIEVE MOST OF THE ACTIVITY WILL BE NEAR THE MOUNTAINS THIS EVENING WITH THE VALLEYS NEEDING OUTFLOW INTERACTIONS FOR STORM DEVELOPMENT. DUE TO THE SLOW MOVEMENT OF STORMS AND COMBINED WITH A VERY MOIST ATMOSPHERE IN PLACE...HEAVY RAIN IS THE PRIMARY THREAT THIS EVENING LEADING TO LOCALIZED FLOODING PROBLEMS. THE WEEKEND LOOKS VERY ACTIVE WITH HIGH PRESSURE OVER SOUTHERN NEVADA AND AN UPPER LOW/INVERTED TROF APPROACHING FROM THE EAST. MODELS HAVE NOT BEEN HANDLING THIS FEATURE WHICH IS CURRENTLY NEAR LUBBOCK. THE STEERING FLOW WILL BE INCREASING...THUS INCREASING THE THREAT OF WET MICROBURST ACTIVITY...ALONG WITH THE THREAT OF NOCTURNAL ACTIVITY....WHICH COULD HAPPEN ANYWHERE. THE GFS MODEL IS TARGETING EASTERN PIMA AND SANTA CRUZ COUNTY SATURDAY NIGHT INTO SUNDAY MORNING. DAYTIME TEMPERATURES WILL REMAIN BELOW NORMAL THIS WEEKEND. EARLY NEXT WEEK HAS THE UPPER HIGH MIGRATING EAST THROUGH THE ROCKIES WITH AN INVERTED TROF MOVING THROUGH NORTHERN MEXICO. THUS WILL CONTINUE STANDARD MONSOON FORECAST. && .AVIATION...THUNDERSTORM ACTIVITY WILL GENERALLY REMAIN NEAR THE HIGHER TERRAIN THIS EVENING WITH KOLS AND KDUG HAVING BETTER CHANCE OF SEEING STORM ACTIVITY. CB BASES COULD AGAIN GET AS LOW AS 5-7KFT AGL WITH BRIEF GUSTS TO 45KTS AND MVFR VISIBILITIES IN HEAVY RAIN. DEBRIS CLOUDINESS WILL BE AROUND OVERNIGHT WITH MORE WIDESPREAD ACTIVITY EXPECTED THIS WEEKEND. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 27, 3:08 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
308 PM MST FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD SIERRA VISTA 31.55N 110.29W
07/27/2007 COCHISE AZ TRAINED SPOTTER
FLASH FLOODING OCCURRING AT 1ST AND FRY BLVD
&&
JGLUECKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:44 PM MST | Areal Flood Advisory | TWC | Cochise | 47 min |
| Jul 27, 2:10 PM MST | Flash Flood Warning | TWC | Pinal | 50 min |
| Jul 27, 2:22 PM MST | Flash Flood Warning | TWC | Cochise | 83 min |
| Jul 27, 2:25 PM MST | Flash Flood Warning | TWC | Pima | 95 min |
| Jul 27, 4:53 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.